MAUDE Adverse Event Report: CONMED Y-KNOT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED Y-KNOT; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number Y1301
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The distributor reported on behalf of their customer that the device, y1301, flex 1.3mm allsuture anch w/1-#2 wht/bl (5metric) hi-fi sutr, was used during an arthroscopic surgery, with the implant site being the ankle joint procedure on (b)(6) 2025 when it was reported, ¿the hospital newly purchased y1301 full-suture anchor bolts.After being hammered in, the small teeth at the front end broke, making this consumable unusable.¿.Further assessment was requested and reported advised, ¿when the anchor is implanted, the front-end forks and is soft, and the implanted part of the anchor body is long.During the positioning process, the direction is prone to deviation, and the front-end breaks after hitting the bone." a component had fallen into the surgical site and was retrieved using forceps.The procedure was completed without any report of injury, medical intervention, or hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 2 devices for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 20 complaints, regarding 23 devices, for this device family and failure mode.During this same time frame 37,425 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0006.Per the instructions for use, the user is advised that when removing driver from pilot hole, pull driver straight out.Do not rotate or oscillate driver about its axis or breakage of driver tip and/or anchor may result.Maintain the drill guide at the same position and angle as it was when making pilot hole during insertion of anchors and disengagement of drivers.If anchor is inserted or driver is removed while the guide is not aligned, the driver tip may be damaged and the driver tip may remain on the patient¿s bone, resulting in injury.After inserting anchors and removing drivers, be sure to visually check that the driver tip is not damaged, as the driver tip may have been damaged during use.Exercise care in the use of these devices to minimize side or bending loads.Do not use excessive force on instruments to avoid damage or breakage during use.Avoid unintended contact with other surgical instruments during use to prevent damage or breakage.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The distributor reported on behalf of their customer that the device, y1301, flex 1.3mm allsuture anch w/1-#2 wht/bl (5metric) hi-fi sutr, was used during an arthroscopic surgery, with the implant site being the ankle joint procedure on (b)(6) 2025 when it was reported, ¿the hospital newly purchased y1301 full-suture anchor bolts.After being hammered in, the small teeth at the front end broke, making this consumable unusable.¿.Further assessment was requested and reported advised, ¿when the anchor is implanted, the front end forks and is soft, and the implanted part of the anchor body is long.During the positioning process, the direction is prone to deviation, and the front end breaks after hitting the bone." a component had fallen into the surgical site and was retrieved using forceps.The procedure was completed without any report of injury, medical intervention, or hospitalization for the patient.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
Y-KNOT
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED
525 french rd.
utica NY 13502
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
john berga
11311 concept blvd
largo, FL 33773
7273995358
MDR Report Key23837067
Report Number1017294-2025-00130
Device Sequence Number5081126
Product Code MBI
UDI-Device Identifier20845854021658
UDI-Public(01)20845854021658(17)290616(10)1393911
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY1301
Device Lot Number1393911
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2025
Supplement Date Received by Manufacturer12/29/2025
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date01/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient Age32 YR
Patient SexMale
Patient EthnicityNon Hispanic